MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION SCW LWDG S6 5D X 10P; PROSTHSSKNEEPATLLOEMOOTIBLSMICNSTINDCMENTDPLYMRMTALPLYMR

SMITH & NEPHEW, INC. LEGION SCW LWDG S6 5D X 10P; PROSTHSSKNEEPATLLOEMOOTIBLSMICNSTINDCMENTDPLYMRMTALPLYMR
Model Number 71421752
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a revision surgery, with the surgeon's approval, an expired wedge was implanted.The packaging was perfect.The seal and plastic lid was intact and in perfect condition.Surgeon was fully aware that the product was expired and wanted to move forward with the procedure.No delay.No injury to patient reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation as it remains in use.A clinical analysis indicated that reportedly during a tkr an expired wedge was implanted.It has been communicated that "the surgeon was fully aware that the product was expired and wanted to move forward with the procedure." per e-mail communication the surgeon is satisfied with the outcome and the patient is doing well following the revision.Since no patient harm is being reported and no adverse consequence is anticipated as a result of this occurrence, no further clinical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.All labeling and expiration dates were verified as correct.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the risk management file and instructions of use for the product were completed.Factors and/or some potential probable causes that could include but not limited to user error.Without the return of the actual product involved and no patient medical records, our investigation of this report is inconclusive.Based on this investigation, the need for corrective action is not indicated.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
LEGION SCW LWDG S6 5D X 10P
Common Device Name
PROSTHSSKNEEPATLLOEMOOTIBLSMICNSTINDCMENTDPLYMRMTALPLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9433406
Report Number1020279-2019-04321
Device Sequence Number2579203
Product Code JWH
UDI-Device Identifier03596010545183
UDI-Public03596010545183
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K041106
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2018
Device Model Number71421752
Device Catalogue Number71421752
Device Lot Number08GM22330
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer11/11/2019
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1